Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 227, NWS St. Louis, MO

October 17, 2007Knox County, Lewis County, Shelby County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Oct 17, 2007, 6:50 PM CDT for Knox County, Lewis County, Shelby County, Missouri. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 17, 2007, 6:50 PM CDT (23:50 UTC)
Expired
Oct 17, 2007, 7:45 PM CDT
In force
55 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

Counties Knox County, MO, Lewis County, MO, Shelby County, MO

The radar

The St Louis radar (KLSX), 196 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 17, 5:30 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2007-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2007-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1649 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 172350
SVRLSX
MOC103-111-205-180045-
/O.NEW.KLSX.SV.W.0227.071017T2350Z-071018T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
650 PM CDT WED OCT 17 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KNOX COUNTY IN NORTHEAST MISSOURI
  NORTHWESTERN LEWIS COUNTY IN NORTHEAST MISSOURI
  NORTHWESTERN SHELBY COUNTY IN NORTHEAST MISSOURI

* UNTIL 745 PM CDT

* AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED 14 MILES WEST OF PLEVNA...OR 12
  MILES SOUTHEAST OF LA PLATA...AND MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PLEVNA...
  EDINA...
  KNOX CITY...
  LA BELLE...
  COLONY...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF YOU ARE IN A MOBILE HOME...YOU SHOULD TAKE SHELTER IN A NEARBY
STURDY BUILDING.

LAT...LON 4030 9194 4026 9193 4027 9178 4024 9160
      3972 9230 3972 9231 3994 9230 3996 9236
      4007 9236 4031 9200
TIME...MOT...LOC 2350Z 224DEG 34KT 3991 9233

$$

CARNEY
3 follow-up statements
000 
WWUS53 KLSX 180020
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
719 PM CDT WED OCT 17 2007

MOC103-111-205-180045-
/O.CON.KLSX.SV.W.0227.000000T0000Z-071018T0045Z/
SHELBY MO-LEWIS MO-KNOX MO-
719 PM CDT WED OCT 17 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR KNOX...NORTHWESTERN LEWIS AND NORTHWESTERN SHELBY COUNTIES...

AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF KNOX
CITY...OR ABOUT 7 MILES SOUTHEAST OF EDINA...MOVING NORTHEAST AT 35
MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...KNOX
CITY...LA BELLE AND COLONY.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGIN WINDS SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 4030 9194 4026 9193 4027 9178 4024 9160
      3972 9230 3972 9231 3994 9230 3996 9236
      4007 9236 4031 9200
TIME...MOT...LOC 0019Z 224DEG 34KT 4011 9208

$$

CARNEY
000 
WWUS53 KLSX 180032
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
731 PM CDT WED OCT 17 2007

MOC205-180041-
/O.CAN.KLSX.SV.W.0227.000000T0000Z-071018T0045Z/
SHELBY MO-
731 PM CDT WED OCT 17 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SHELBY COUNTY IS
CANCELLED...

LAT...LON 4030 9194 4026 9193 4027 9177 4025 9169
      3995 9201 4010 9228 4031 9197 4031 9195
TIME...MOT...LOC 0031Z 220DEG 37KT 4021 9197

$$

MOC103-111-180045-
/O.CON.KLSX.SV.W.0227.000000T0000Z-071018T0045Z/
LEWIS MO-KNOX MO-
731 PM CDT WED OCT 17 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT 
FOR EASTERN KNOX AND NORTHWESTERN LEWIS COUNTIES...

AT 725 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR KNOX CITY...OR ABOUT 8 MILES EAST OF EDINA...MOVING NORTHEAST AT
40 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM 
INCLUDE....COLONY...AND RURAL PORTIONS OF NORTHEASTERN KNOX AND 
NORTHWESTERN LEWIS COUNTIES.

LAT...LON 4030 9194 4026 9193 4027 9177 4025 9169
      3995 9201 4010 9228 4031 9197 4031 9195
TIME...MOT...LOC 0031Z 220DEG 37KT 4021 9197

$$

CARNEY
000 
WWUS53 KLSX 180045
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
745 PM CDT WED OCT 17 2007

MOC103-111-180055-
/O.EXP.KLSX.SV.W.0227.000000T0000Z-071018T0045Z/
LEWIS MO-KNOX MO-
745 PM CDT WED OCT 17 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KNOX AND
NORTHWESTERN LEWIS COUNTIES EXPIRES AT 745 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A TORNADO WATCH 
REMAINS IN EFFECT UNTIL 100 AM.

LAT...LON 4030 9194 4026 9193 4027 9177 4025 9169
      3995 9201 4010 9228 4031 9197 4031 9195
TIME...MOT...LOC 0045Z 220DEG 37KT 4032 9185

$$

CARNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 17, 5:54 PM CDT, 56 minutes earlier.

Area forecast discussion, Oct 17, 5:54 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
554 PM CDT WED OCT 17 2007

.DISCUSSION...
A SURFACE LOW PRESSURE SYSTEM WAS LOCATED OVER NORTHWESTERN KS
THIS AFTERNOON. A WARM FRONT EXTENDED FROM THE LOW ACROSS
NORTHWEST INTO SOUTHEAST MO. LOW AND TRAILING COLD FRONT WILL MOVE
NORTHEASTWARD TONIGHT AND ON THURSDAY. BY THURSDAY EVENING, LOW IS
FORECAST TO BE CENTERED OVER SOUTHEAST MN WITH THE COLD FRONT
EXTENDING FROM NORTHEAST IL ACROSS SOUTHEAST MO.

SIGNIFICANT LOW LEVEL MOISTURE WAS BEING ADVECTED NORTHWARD ACROSS
THE LOWER MS VALLEY/SOUTHERN GREAT PLAINS. 850 DEWPOINTS WERE IN THE
MID TEENS C THIS MORNING ACROSS THAT REGION WITH A 40+ KT JET
EXTENDING FROM OK INTO SOUTHWEST IA. THE GFS AND UKMET ARE FAIRLY
SIMILAR FOR THIS EVENING WITH TREMENDOUS MOISTURE
ADVECTION/CONVERENCE FORECAST ACROSS INTO THE AREA. MOST OF THE
FORECAST AREA IS RAIN FREE NOW.

UPPER SHORT WAVE WAS LOCATED OVER THE SOUTHERN ROCKIES/HIGH PLAINS
OF OK AND TX THIS MORNING. MODELS ARE SIMILAR IN AMPLIFYING SYSTEM
AND CLOSING OFF AN UPPER LOW OVER EASTERN NEB ON THURSDAY MORNING
WITH A 140-160 METER HEIGHT FALL CENTER OVER NORTHEAST MO. VIGOROUS
LOW WILL LIFT INTO THE UPPER MIDWEST BY FRIDAY MORNING.  SURFACE LOW
WILL DEEPEN DRAMATICALLY OVERNIGHT AND ON THURSDAY AS A RESULT.

THE EUROPEAN IS STRONGER WITH THE NEXT SHORT WAVE LATER IN THE
WEEKEND. THE MODEL FORECASTS A CLOSED LOW DEVELOPING OVER CO BY
SUNDAY MORNING WHILE THE GFS IS MUCH WEAKER WITH SYSTEM. SIGNIFICANT
DIFFERENCES APPEAR EARLY NEXT WEEK BETWEEN THE GFS AND EUROPEAN
MODELS. THE EUROPEAN KEEPS A CLOSED LOW OVER THE SOUTHERN
PLAINS/SOUTHERN ROCKIES WHILE THE GFS HAS CLOSED LOW OVER THE
APPLACHIANS.

TPS
&&

.AVIATION...
FOR THE 00Z TAFS...
SECONDARY WARM FRONT HAS DEVELOPED AND EXTENDS FROM SOUTHWEST OF
KANSAS CITY TO JUST SOUTH OF COLUMBIA THEN INTO SOUTHERN ILLINOIS
NEAR SPARTA. THE FRONT WILL CONTINUE TO MOVE NORTH INTO IOWA BY LATE
THIS EVENING. AS FOR CIGS AND VSBYS...WILL BE MVFR MOST LOCATIONS
WITH IFR CONDITIONS ASSOCIATED WITH THE STORMS. THE STRONGEST BATCH
OF CONVECTION STILL LOOKS LIKELY FOR LATE THIS EVENING AND
OVERNIGHT. THE POTENTIAL EXISTS FOR SEVERE CONVECTION WITH WINDS IN
EXCESS OF 50 KTS...AND POSSIBLY TORNADOES AS WELL...ESPECIALLY FOR
KCOU AND KUIN. SURFACE WINDS WILL BE QUITE GUSTY LATE TONIGHT AND
TOMORROW MORNING AS THE STORM SYSTEM CONTINUES TO DEEPEN AND MOVE
NORTHEAST. CURRENT INDICATIONS ARE THAT THE WINDS COULD GUST TO MORE
THAN 30 KTS IN SOME PLACES.

BYRD
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Oct 17, 6:03 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
603 PM CDT WED OCT 17 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-181215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
603 PM CDT WED OCT 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT
OCCASIONAL THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TONIGHT...A
FEW OF WHICH WILL BE SEVERE. THESE SEVERE STORMS WILL BE CAPABLE OF
PRODUCING TORNADOES...GOLF BALL SIZE HAIL AND DAMAGING WIND GUSTS
TO 70 MPH. THE RISK OF SEVERE WEATHER INCLUDING ISOLATED TORNADOES
WILL CONTINUE THROUGH THE NIGHT.

INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE STORM
PREDICTION CENTER WEBPAGE AT (ALL LOWERCASE)...
HTTP://WWW.SPC.NOAA.GOV/PRODUCTS/WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TO THE EAST OF THE
MISSISSIPPI RIVER ON THURSDAY.

SOUTHWEST WINDS WILL GUST TO 30 TO 40 MPH ON THURSDAY.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS FROM SUNDAY NIGHT
THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY FOR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BRITT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 3:48 AM CDTDense Fog AdvisoryLSXCrawford, Franklin, Iron, Jefferson, Madison, Reynolds and 6 more5 hr
Oct 17, 6:44 PM CDTSevere Thunderstorm WarningLSXKnox31 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.